Addiction: Substance Abuse Community
Dihydrocodeine
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Dihydrocodeine

Having been on dihydrocodeine for 20 years...yes 20 years, I am now starting to crack up. It was originally prescribed for me for a long term, 30yrs, shoulder problem. I have now had the head of the humerous removed. I came off the tabs for about a month ( very hard ) then smashed my T13 vertebrae. The Dr put me back on Dihydrocodeine and added Oxycontin and Oxynorm. I have since managed to get off the latter two....EXTREMELY HARD. However my dose of Dihydrocodeine is as high as poss I believe at 90mg 4 times a day and even trying to come off them slowly is causing so many other probs that I end up feeling worse instead of better. I was certainly strong enough before to dump these things but now at 45 years old they are practically controlling me. I have 9 kids and still manage to do all I need to for them but mornings are terrible. I HAVE to take them before I do anything and then need to wait 20 to 30 mins for them to kick in. Pain is not really bothering me anymore but when I told my GP this he simply told me that I would probably be on them for life now. Any ideas?? I am a damn strong person and can do just about anything I set my mind to do but these stupid little pills have taken over.
Related Discussions
4 Comments Post a Comment
Blank
271792_tn?1334983257
Hi & Welcome,

I am guessing you are not in the US, probably Canada, Australia or the UK.

Nonetheless, a drug addiction is a drug addiction.

Have you spoken with your doctor about setting up a safe taper program?
Blank
Avatar_m_tn
UK. I have spoken to my Dr who just said that it would be better for me to stay on them for now. I would rather not as I dont need them for the purpose they were prescribed anymore.
In the UK you are very much left to just get on with it. Have been trying, without much success, to cut the dose down etc but I just go all to hell. The last time I tried I ended up in hospital bleeding internally and was told NOT to stop taking them due to the amount of yearsI have been on them.
Blank
271792_tn?1334983257
WOW, that is a shame that you can't get the help you need.

The only thing I can suggest is to do a very slow taper...and I do mean slow. If you have someone who can hold them and dose them it would also be helpful. The temptation to take more as you lower your dose will increase.

I am glad that you found your way here and you are reaching out. It helps to just talk about it and to get others opinions. Hang around and best of luck.
Blank
1091845_tn?1263165600
I too was addicted to dihydrocodeine for many years.  In the end my Doctor stopped them and put me on a methadone script.  I am sure it was the best thing to do.  When I was on the pills, I couldn't move without them, getting up extra early in the morning so they kicked in before my kids woke up and needed me. Switching to methadone was painless.  I just stopped the pills one day and started the methadone the next.  Of course, I realise that I am now addicted to the methadone and probably always will be,  but healthwise I feel so much better and in control of my life.  It's something to think about anyway.  I hope you can find a solution to this awful addiction.  Take care.
Blank
Avatar_m_tn
having took these little critters for 6 months, i now know how much these little tablets can take over your life! i took these for a major back injury which got worse and worse! i found myself after 4 months asking for another 100 from the doctors! after a little while! ( 3 months) i found myself asking for more and more! the pain went and the tablets didnt help although i kept taking them cos the pain from not taking them became worse! after 5 days of pain and suicidal preferences i have now said goodbye and never want to take these tablets again! i am now more a good dad and have more time and more restraint with my children and hope many more people take there time and realise you can cold turkey in just 5 days!
Blank
Avatar_n_tn
I lost my mother when i was 17, I found her dead. i had 5 younger sibblings to look after and then met with my partner who was addicted to all sorts of drugs, she had two kids in social work care so cutn a long story short i was going through a bit ov a bit time. I initialy started of with small doses of co-codamol AKA solpadol which gradualy increased to the extent that i was taking 16 a day which was clearly killing my liver, but I was so deppressed without em. eventialy I was put on DF101s and same happend again. I tell you what all you guys suffer the same side affets that I do, damb in the mornings if you even tried to get me to move without diffs I wid go mental. Im now 22 with 3 kids and no job I lost it all cos of deppression and dfs, I used to be a strong minded and physical man who couled take the world on but now Im just.....a waste of a person, so 2 days ago i decide enufs is enuf this is going to far and decided to stop even with the fear of going from 20 a day to nada might be detramental to my wellbeing, so here gos nothing Im dragging my *** about every where using my will power and a couple of solpadol to get me by so that maby one day just one day i will be the person i once was, the better me, WISH ME LUCK PEOPLE. Cherio P.S hope you all do well.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
3197167_tn?1348972206
Blank
clean_in_ks
KS
4522800_tn?1405696702
Blank
VICourageous
ID
6942344_tn?1417222347
Blank
Amandag78
Perth, Australia
2083449_tn?1381358308
Blank
Sonrissa
NV
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
3092482_tn?1412261602
Blank
weaver71
Other